2 weeks in and looks like I’m still trying to get the hang of it.
So far the most obvious side effects I’ve dealt with were headaches, flushing and itching.
The headaches used to appear 5 to 10 minutes after taking the capsule, so they were very easy to link to the medication. The itching at first I didn’t suspect it had something to do with Tecfidera because my skin is usually very dry and sensitive. It took me a while to realize it wasn’t the sun or something else making me scratch my arms. Still, a little calming balm or oil seemed to make it better so it wasn’t dramatic. These two symptoms have been gradually disappearing and by now are almost residual, which I appreciate.
Now the flushing… I just don’t understand what’s happening here. The redness usually appears at lunch time, several hours after taking the breakfast capsule. Some days I almost don’t notice anything; other days I get slightly pinkish like I had a little too much wine; and other days I get a severe reaction. Some of the most severe reactions were accompanied by an intense feeling of heat, like I’m going to spontaneously combust. Funny, right? Specially at lunch, when I’m usually surrounded by coworkers.
So far I haven’t been able to identify what could possibly be influencing the severity of the reaction. I don’t think what I have for breakfast has anything to do with it, because I always eat and drink the same and always at the same time of the day. I guess it’s something I’ll have to keep trying to figure out the next couple of weeks… In the meantime I’ll just hope it gets better.